Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Int J Infect Dis. 2010 Sep;14 Suppl 3:e333-4. doi: 10.1016/j.ijid.2010.03.002. Epub 2010 Jun 25.

Prolonged paradoxical response to anti-tuberculous treatment after infliximab.

Author information

  • 1Service de Médecine Interne, Hôpital Jean-Verdier, Assistance Publique-Hôpitaux de Paris, Université Paris 13, avenue du 14 Juillet, Bondy Cedex, France. melboucysara@yahoo.fr

Abstract

A 56-year-old woman with ankylosing spondylitis, treated for 3 months with infliximab, developed miliary tuberculosis with mediastinal lymphadenopathies and brain and splenic lesions. After initial improvement under anti-tuberculous therapy, she suffered an unexpectedly prolonged paradoxical worsening with several episodes of lymphadenopathy, including life-threatening ones, over a period of more than 14 months of follow-up. The outcome was favorable as a result of corticosteroid and surgical treatments. This phenomenon reflects a paradoxical reaction precipitated by infliximab withdrawal.

Copyright © 2010 International Society for Infectious Diseases. Published by Elsevier Ltd. All rights reserved.

PMID:
20579914
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk